Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
182 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of hormone tablets?

hi im 17 years,5'2"and 61 kg.i have just being diagnosed with pcod.i had very irregular mensus for the past year.my gynecologist has adviced me to take only harmoni tablets for 21 days for the next 6 months.will taking these hormoni tablets affect me adversely in anyway?tell me the possible side affects?and please please advice whether i should really have it.as im really scared if it will affect in future.
Mon, 28 Jul 2014
Report Abuse
General & Family Physician 's  Response
Hello
Cysts are ( Poly Cystic Ovarian Disease or PCOD) caused by hormone changes . Using birth control pills can sometimes help regulate hormone levels so that the cysts can be taken care of. Your Gynae doctor will likely want you to come back after you have been on the hormonal pills to see , if the cyst is gone.
At that time the doctor may suggest you stop using the medication or if indicated , you may need to continue it for a bit longer.
Once you stop these hormonal pills as long as there are no medical concerns, you shouldn't have any problems with future in conception ( your doubt wrong )
Mind one thing that many women uses birth control pills ( hormonal pills ) for the purposes other than preventing pregnancy. Then they stop taking when they want to conceive.
So hormonal pills may help regular menstrual cycle , because they are irregular in your case , may be due to hormonal imbalance.
Hope this information will be helpful for you.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I get headaches every month, for the past 3 years. Doctor said its hormonal. I only get the headaches after or before my periods. A month ago I...